Florida, 2008

Lightning Strike in Florida, June 10, 2008

June 10, 2008 · NWS MOB · 1 event in 1 county or zone

A male was working outside and was indirectly hit by lightning. He was taken to a hospital, examined and released.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A male was working outside and was indirectly hit by lightning. He was taken to a hospital, examined and released.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 3:10 AM CST, 10 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 3:10 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT TUE JUN 10 2008

.SHORT TERM...(TODAY AND TONIGHT)...RADAR LOOPS SHOW SCATTERED
SHOWERS OVER THE NORTHERN GULF WERE MOVING NORTH A FEW HOURS BEFORE
DAYLIGHT. EXPECT A FEW OF THESE TO REACH THE BEACHES BEFORE SUNRISE
AND DISSIPATE AS THEY MOVE INLAND. SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER THE COASTAL COUNTIES BY MID MORNING...GENERALLY NEAR
INTERSTATE 10 AS TEMPERATURES REACH INTO THE MID AND UPPER 80S.
SHOWERS AND THUNDERSTORMS WILL MOVE/DEVELOP NORTHWARD AS THE SEA
BREEZE MOVES NORTH. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND
HEAVY RAIN...ESPECIALLY AS THE AFTERNOON STORMS INTERACT WITH
OUTFLOWS FROM PREVIOUS STORMS. EXPECT THE BETTER CHANCE OF STRONGER
STORMS TO HAVE MOVED OVER THE INTERIOR ZONES BY MID AFTERNOON. THE
AREA OF THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHWEST MISSISSIPPI
APPEAR TO BE WEAKENING BUT IT LOOKS LIKE NEW STORMS ARE DEVELOPING
ALONG AN OUTFLOW ACROSS CENTRAL MISSISSIPPI. THIS MAY ACT TO ENHANCE
THUNDERSTORM DEVELOPMENT OVER THE INTERIOR ZONES LATER TODAY. A BIT
COOLER...BUT STILL HUMID WITH THE CLOUDS AND RAIN AROUND.  MOST POPS
30 TO 40 PERCENT AND AS IS USUAL IN THE SUMMER...NOT EVERYONE WILL
CATCH A SHOWER OR THUNDERSTORM TODAY. /11

THIS AFTERNOONS WET MICROBURST RISK...MODERATE.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)...UPPER LEVEL TUTT LOW OVER
THE FL PANHANDLE WILL COMBINE WITH THE SEABREEZE TO BRING SCATTERED
SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY AS ATMOSPHERIC MOISTURE
LEVELS CONTINUE TO INCREASE. UPPER RIDGING REBUILDS BRIEFLY ON
THURSDAY AND THE TUTT LOW DISSIPATES...CAUSING POPS TO DROP BACK INTO
THE ISOLATED CATEGORY. A FULL-SCALE PATTERN CHANGE TAKES PLACE LATE
IN THE WEEK INTO THE WEEKEND AS A TROUGH DEVELOPS OVER THE EASTERN
STATES. THIS WILL SHOVE THE RIDGE OF HIGH PRESSURE WESTWARD AND
ALLOW A WEAKENING FRONT TO MOVE INTO THE SOUTHEASTERN STATES
SATURDAY AND SUNDAY. THIS FRONT WILL LIKELY STALL JUST TO THE NORTH
OR OVER THE AREA OVER THE WEEKEND AND WHEN COMBINED WITH THE
SEABREEZE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FIRST PART OF
NEXT WEEK. ABUNDANT CLOUDS AND PRECIPITATION WILL HOLD TEMPS NEAR OR
SLIGHTLY BELOW CLIMATOLOGICAL VALUES THROUGH MUCH OF THE EXTENDED.
/13
&&

.MARINE...A SURFACE RIDGE REMAINS ACROSS THE MARINE AREA THIS WEEK
WITH A TYPICAL SUMMER WIND REGIME REMAINING IN PLACE. GENERALLY
SOUTHEAST TO SOUTHWEST WINDS DURING THE DAY AND A LIGHT AND VARIABLE
WIND LATE NIGHT AND EARLY MORNING...ESPECIALLY NEAR THE COAST AND
ACROSS THE BAYS. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING
WILL DEVELOP INLAND LATER IN THE DAY ONLY TO RETURN TO THE COASTAL
WATERS AGAIN LATER TONIGHT. SEAS GENERALLY 1 TO 3 FEET BUT LOCALLY
HIGHER IN AND NEAR THUNDERSTORMS. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  70  89  71 /  40  10  40  30
PENSACOLA   88  74  88  74 /  40  20  40  30
DESTIN      87  75  87  76 /  30  20  40  30
EVERGREEN   90  69  91  69 /  50  20  50  30
WAYNESBORO  88  69  89  68 /  50  20  40  30
CAMDEN      89  70  93  69 /  50  20  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

11.DF
13.JC
Hazardous weather outlook, Jun 10, 4:30 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE JUN 10 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST
MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST THIS
MORNING ARE EXPECTED TO REDEVELOP NEAR THE INTERSTATE 10 CORRIDOR
LATER THIS MORNING AND DRIFT NORTH THROUGH THE AFTERNOON. A FEW
STORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. THE
BETTER CHANCE OF STRONG STORMS WILL BE OVER THE NORTHWEST
ZONES...MAINLY WEST OF A CAMDEN TO LEAKESVILLE LINE AND OVER THE
SOUTHEAST...EAST OF A PENSACOLA TO GREENVILLE LINE. ALONG WITH THE
RISK OF STRONG GUSTY WINDS AND LOCALIZED HEAVY RAIN...FREQUENT
LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID
MORNING WEDNESDAY.  A FEW STORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...HEAVY RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 12:26 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT TUE JUN 10 2008

MSZ079-101900-
GEORGE-
126 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...

AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MOVELLA...AND MOVING EAST AT 9 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUTHEASTERN GEORGE COUNTY THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 10, 12:58 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             5 SE MOBILE AIRPORT     30.63N 88.18W
06/10/2008  M0.88 INCH       MOBILE             AL   NWS EMPLOYEE

            NICKEL SIZE HAIL REPORTED ON COTTAGE HILL NEAR HILLCREST
            ROAD.

&&

JVW
Special weather statement, Jun 10, 12:59 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT TUE JUN 10 2008

ALZ061-063-101930-
UPPER MOBILE-LOWER MOBILE-
159 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR BIG CREEK LAKE...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BIG CREEK LAKE DAM...LOTT AND COLEMAN DAIRY RO...SEMMES...SNOW AND
TANNER WILLIAMS AND MOBILE AIRPORT THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 1:05 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT TUE JUN 10 2008

ALZ056-101930-
CONECUH-
205 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 203 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR BELLEVILLE...AND MOVING NORTHEAST AT 9 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...NICHBURG AND LOREE THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 1:07 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CDT TUE JUN 10 2008

ALZ055-056-059-101930-
ESCAMBIA-CONECUH-MONROE-
207 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH
AND MONROE COUNTIES...

AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF URIAH...AND MOVING NORTHEAST AT 21
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GOODWAY AND MEGARGEL THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

The radar

The Eglin Afb radar (KEVX), 110 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
June 10, 1:25 PM CST
Where
Santa Rosa County, Allentown
Injuries
0 direct, 1 indirect
Reported by
Emergency Manager
Coordinates
30.770, -87.050

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118991.